The Lupus Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
29 Posts
Discussion Starter · #1 ·
Hi there, it's been a while since i last posted, I have been in hospital for the last 2 weeks major flare, u.t.i. etc etc, one of the dr's suggested i try slow release morphine patches for pain management for my lupus and my now confirmed fibromyalgia, raynauds etc, has anyone out there tried these? my pred is now 60mgs on a 5mg decreasing scale till end aug when i am back at st thomas's then i am going on azathriopine, at the moment i hurt all over, have restless legs and restless arms, and am finding it impossible to sleep more than 2 hrs a night, thats after 3hrs of trying to get to sleep in the first place!!!:(:( Any advice would be welcome pleeesssse:sad:
 

·
Registered
Joined
·
4,968 Posts
I did morphine patches many years ago for something different then Lupus but I must say it worked very well to help control the pain.

I also took 10mg Percocet orally too.

Give it a shot. It can't hurt right?

Good luck and glad to see your out of the hospital and posting again.:wink2:
 

·
Registered
Joined
·
2,173 Posts
Hi there,

First of all... I am so sorry you have been in the hospital and been so sick... I have not been on the slow release morphine patch, but I am on slow release morphine pills and have been for going on eighteen years I think... I also take a fast acting one for inbetween pain if needed.... It has helped me like you wouldn't believe....I don't know how I would function without it.... I am alergic to codeine so they had a hard time finding something to help me...But this works for me... I am on sixty milgrms twice daily and ten milgr.. of statex in between if needed and I have to say I have used statex for months...
I really hope it works for you and you start to feel better soon...
Take care.

:love2:Love Penny
 

·
Registered
Joined
·
30 Posts
hi carol could you tell me what you mean about restless legs and arms.glad your out of hospital nothing better than your own bed.and i hope your feeling a bit better.love bridie
 

·
Registered
Joined
·
29 Posts
Discussion Starter · #5 ·
Thanks Penny and Karol that helps alot and thankyou for your kind words.
Hi Bridie, by restless i mean its hard to keep them still, its v hard to describe but its like having a zillion bubbles popping inside your veins with pain, you feel jittery and jerky as if things are crawling over you, it helps to just rock back n forth for the legs and to keep rubbing my knees are the worst , it like chinese torture as its constant 24/7 hope this explains a wee bit better:)
 

·
Registered
Joined
·
4,444 Posts
Wow, you've really been through the mill recently! I can't help with the morphine patch question, other than I'd certainly give it a try given your current pain levels.

I would also ask your GP about medication for sleep (if the morphine doesn't help that). Sleep is so important, and lack of sleep will amplify pain all by itself which creates a viscious cycle of pain --> lack of sleep --> more pain.

The prednisone combined with the pain levels is a notorious combination to severely interfere with sleep. Especially the dose of prednisone you are on at the moment!
 

·
Registered
Joined
·
376 Posts
I've been on an opioid patch twice now. It works quite well in that you don't get sudden high levels of pain (and hopefully no pain). I also use dilaudid (hydromorphone) for break through pain. Before the patch on was I was on the long lasting morphine (hydromorphone contin) and it works well too (2 pills daily). I only stopped the patch the first time because my skin was starting to break out from them. I've been back on the patch again for about 3-4 weeks now and have had no skin problems this time. I recommend the patch. It gives you three days coverage which is great. Less pills to take! No harm in trying them out.

Nutty
 

·
Registered
Joined
·
5,267 Posts
I am sorry that you were in the hospital but glad that you are now home.

My mom uses those patches and does very well on them.

I would say try them. I think the most thing would be side effects of nausua and dizziness and/or hallucinations. Depending on how your body handles narcotics. Try it off at a low dose and build from that. The best thing that can happen is that it would help your pain level. The worst, you will be sick, then you stop.

hope you feel better.
 

·
Registered
Joined
·
376 Posts
I forgot to mention that it is recommended that the patch only be prescribed to people who are used to taking the drug. Are you are taking morphine now? if not it may cause drowsiness. If you are, you should be fine.

Nutty
 
1 - 10 of 10 Posts
Top